Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Mar 22, 2022, 3:13 AM CDT for 12 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 16 hr. 43 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 22, 2022, 3:13 AM CDT (08:13 UTC)
- Expired
- Mar 22, 2022, 7:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 104 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 4:00 AM CDT | SNOW 3.5 | Perryton, TX | |
| Mar 22, 5:07 AM CDT | NON-TSTM WND GST 58 | 2 Ese Pampa, TX | MESONET STATION 40 PAMPA 2E. |
| Mar 22, 6:00 AM CDT | SNOW 2.5 | Glazier, TX | CO-OP OBSERVER STATION GLZT2 GLAZIER. |
| Mar 22, 6:02 AM CDT | NON-TSTM WND GST 61 | 6 Ese Lora, TX | MESONET STATION AT MIAMI 10 E. |
| Mar 22, 6:08 AM CDT | HIGH SUST WINDS 45 | 6 E Canadian, TX | |
| Mar 22, 6:30 AM CDT | SNOW 1 | 1 Nw Pampa, TX | CO-OP OBSERVER STATION PAPT2 PAMPA 2 NNW. |
| Mar 22, 7:11 AM CDT | HIGH SUST WINDS 45 | 2 E Pampa, TX | |
| Mar 22, 7:41 AM CDT | HIGH SUST WINDS 48 | 2 Nw Lake Mcclellan, TX | |
| Mar 22, 8:00 AM CDT | SNOW 1 | 2 Wnw Wheeless, OK | COCORAHS STATION OK-CM-12 KENTON 12.1 S. |
| Mar 22, 9:17 AM CDT | SNOW 1 | 8 W Slapout, OK | |
| Mar 22, 9:22 AM CDT | SNOW 1 | 1 Wsw Lipscomb, TX | |
| Mar 22, 9:30 AM CDT | SNOW 3 | 4 N Follett, TX | SOME MELTING MAY HAVE ALREADY OCCURRED. |
| Mar 22, 9:33 AM CDT | SNOW 1 | 2 Ese Gate, OK | |
| Mar 22, 9:33 AM CDT | SNOW 1 | 8 W Slapout, OK | |
| Mar 22, 9:34 AM CDT | SNOW 1 | Allison, TX | |
| Mar 22, 9:36 AM CDT | SNOW 1 | Beaver, OK | |
| Mar 22, 10:19 AM CDT | SNOW 2 | Booker, TX | |
| Mar 22, 10:57 AM CDT | SNOW 2 | Boise City, OK | |
| Mar 22, 11:00 AM CDT | SNOW 1 | Wheeless, OK | |
| Mar 22, 11:00 AM CDT | SNOW 1.5 | 1 N Waka, TX | |
| Mar 22, 11:05 AM CDT | SNOW 2 | Perryton, TX | |
| Mar 22, 11:07 AM CDT | SNOW 1.5 | Bryans Corner, OK | |
| Mar 22, 11:11 AM CDT | SNOW 2 | Canadian, TX | |
| Mar 22, 11:31 AM CDT | SNOW 1 | Miami, TX | |
| Mar 22, 11:40 AM CDT | SNOW 1 | 3 N Turpin, OK | |
| Mar 22, 11:40 AM CDT | SNOW 2 | Elmwood, OK | |
| Mar 22, 11:40 AM CDT | SNOW 3 | 2 Sse Gray, OK | |
| Mar 22, 11:50 AM CDT | HIGH SUST WINDS 44 | 2 E Goodwell, OK | |
| Mar 22, 11:55 AM CDT | HIGH SUST WINDS 43 | Boise City, OK | |
| Mar 22, 12:23 PM CDT | HIGH SUST WINDS 46 | 9 Nne Sunray, TX | |
| Mar 22, 12:43 PM CDT | HIGH SUST WINDS 46 | 4 Wnw Stratford, TX | |
| Mar 22, 1:03 PM CDT | NON-TSTM WND GST 62 | 1 Wsw Guymon, OK | ASOS STATION KGUY GUYMON (ASOS). |
| Mar 22, 1:29 PM CDT | HIGH SUST WINDS 51 | 3 Se Dumas, TX | |
| Mar 22, 1:30 PM CDT | NON-TSTM WND GST 58 | 9 Nne Sunray, TX | MESONET STATION AT SUNRAY 9 NNE. |
| Mar 22, 1:35 PM CDT | HIGH SUST WINDS 45 | 10 E Miami, TX | |
| Mar 22, 1:57 PM CDT | NON-TSTM WND GST 61 | 3 Se Dumas, TX | MESONET STATION AT DUMAS 3 SE. |
| Mar 22, 1:58 PM CDT | HIGH SUST WINDS 45 | 7 E Borger, TX | |
| Mar 22, 2:05 PM CDT | HIGH SUST WINDS 41 | 1 W Hooker, OK | |
| Mar 22, 2:23 PM CDT | NON-TSTM WND GST 58 | 4 Wnw Stratford, TX | MESONET STATION AT STRATFORD 4 WNW. |
| Mar 22, 2:35 PM CDT | NON-TSTM WND GST 59 | 3 Wsw Dumas, TX | AWOS STATION KDUX DUMAS (AWOS). |
| Mar 22, 3:33 PM CDT | NON-TSTM WND GST 62 | 4 Ssw Dalhart, TX | ASOS STATION KDHT DALHART (ASOS). |
| Mar 22, 4:07 PM CDT | NON-TSTM WND GST 66 | 4 Ssw Dalhart, TX | ASOS STATION KDHT DALHART (ASOS). |
| Mar 22, 4:25 PM CDT | HIGH SUST WINDS 46 | 1 Nnw Stinnett, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -137 m²/s²
- 0-3 km storm-relative helicity
- -102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332 WWUS74 KAMA 220813 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 313 AM CDT Tue Mar 22 2022 OKZ001>003-TXZ001>010-014-015-221615- /O.NEW.KAMA.HW.W.0002.220322T0813Z-220323T0000Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Gray-Wheeler- Including the cities of Lake Marvin, Dalhart, Wheeler, Glazier, Romero, Conlen, Pampa, Canadian, Twitty, Lora, Kingsmill, Gruver, Lela, Four Way, Borger, Codman, Waka, Perryton, Ware, Boise City, Higgins, Masterson, Miami, Booker, Wolf Creek Park, Keyes, Spearman, Channing, Forgan, Farnsworth, Briscoe, Dumas, Shamrock, Stratford, Follett, Beaver, Hartley, and Guymon 313 AM CDT Tue Mar 22 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds around 40 mph with gusts up to 60 mph. * WHERE...The Oklahoma Panhandle, northern half of the Texas Panhandle, and Gray and Wheeler Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ011>013-016>020-317-221615- /O.NEW.KAMA.WI.Y.0006.220322T0813Z-220323T0000Z/ Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong-Donley- Collingsworth-Palo Duro Canyon- Including the cities of Claude, Bootleg, Umbarger, Canyon, Amarillo, Clarendon, Samnorwood, Buffalo Lake, Panhandle, Dozier, White Deer, Wellington, Vega, Lutie, Palo Duro Canyon State Park, Pantex, Dawn, Bushland, Wayside, Skellytown, Goodnight, Boys Ranch, Hereford, Washburn, and Wildorado 313 AM CDT Tue Mar 22 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds around 35 mph. * WHERE...Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Oldham, Potter and Randall Counties, including Palo Duro Canyon. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ferguson
2 follow-up statements
860 WWUS74 KAMA 221516 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1016 AM CDT Tue Mar 22 2022 OKZ001>003-TXZ001>010-014-015-230000- /O.CON.KAMA.HW.W.0002.000000T0000Z-220323T0000Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Gray-Wheeler- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Ware, Conlen, Stratford, Spearman, Gruver, Farnsworth, Perryton, Wolf Creek Park, Waka, Booker, Higgins, Follett, Hartley, Channing, Romero, Dumas, Four Way, Masterson, Borger, Codman, Lora, Miami, Canadian, Glazier, Lake Marvin, Kingsmill, Pampa, Briscoe, Wheeler, Lela, Shamrock, and Twitty 1016 AM CDT Tue Mar 22 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds around 40 mph with gusts up to 60 mph. * WHERE...The Oklahoma Panhandle, northern half of the Texas Panhandle, and Gray and Wheeler Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ011>013-016>020-317-230000- /O.CON.KAMA.WI.Y.0006.000000T0000Z-220323T0000Z/ Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong-Donley- Collingsworth-Palo Duro Canyon- Including the cities of Vega, Wildorado, Boys Ranch, Amarillo, Bushland, Panhandle, Pantex, White Deer, Skellytown, Dawn, Hereford, Bootleg, Buffalo Lake, Canyon, Umbarger, Claude, Washburn, Wayside, Goodnight, Clarendon, Lutie, Wellington, Dozier, Samnorwood, and Palo Duro Canyon State Park 1016 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds around 35 mph. * WHERE...Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Oldham, Potter and Randall Counties, including Palo Duro Canyon. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
867 WWUS74 KAMA 222354 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 654 PM CDT Tue Mar 22 2022 OKZ001>003-TXZ001>010-014-015-230100- /O.EXP.KAMA.HW.W.0002.000000T0000Z-220323T0000Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Gray-Wheeler- Including the cities of Lake Marvin, Dalhart, Wheeler, Glazier, Romero, Conlen, Pampa, Canadian, Twitty, Lora, Kingsmill, Gruver, Lela, Four Way, Borger, Codman, Waka, Perryton, Ware, Boise City, Higgins, Masterson, Miami, Booker, Wolf Creek Park, Keyes, Spearman, Channing, Forgan, Farnsworth, Briscoe, Dumas, Shamrock, Stratford, Follett, Beaver, Hartley, and Guymon 654 PM CDT Tue Mar 22 2022 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... The high winds have decreased across the area. $$ TXZ011>013-016>020-317-230100- /O.EXP.KAMA.WI.Y.0006.000000T0000Z-220323T0000Z/ Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong-Donley- Collingsworth-Palo Duro Canyon- Including the cities of Claude, Bootleg, Umbarger, Canyon, Amarillo, Clarendon, Samnorwood, Buffalo Lake, Panhandle, Dozier, White Deer, Wellington, Vega, Lutie, Palo Duro Canyon State Park, Pantex, Dawn, Bushland, Wayside, Skellytown, Goodnight, Boys Ranch, Hereford, Washburn, and Wildorado 654 PM CDT Tue Mar 22 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... The strong winds have decreased across the area. $$ Beat
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 22, 12:29 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 22, 12:29 AM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1229 AM CDT Tue Mar 22 2022
.AVIATION...06Z TAFs...
Multiple impacts to aviation are expected over the next 24 hours.
Most prominent of these is LIFR/IFR conditions associated with
ongoing snow and low ceilings at all terminals as of issuance
time. Conditions will improve to VFR west to east early Tuesday
morning with usual uncertainties on exact timing. However, as
they do, winds will be on the increase again, with gusts out of
the north northwest greater than 40 knots expected at DHT and GUY
and, while not currently favored, possible at AMA as well. These
winds will finally begin to draw down late in the period.
Ferguson
&&
.PREV DISCUSSION... /Issued 323 PM CDT Mon Mar 21 2022/
SHORT TERM...Today through Tomorrow...
A robust upper closed low is spinning over south central into
southeast New Mexico with a surface low across eastern New Mexico.
Already seeing some low level moisture advection into the
southern Texas Panhandle with dewpoints in the mid 40s to lower
50s and thunderstorm development along a surface trough. Some
surface based CAPE is present in this environment with about 1000
J/kg with 0-6km bulk shear of 40 to 50 knots capable of producing
large hail and damaging winds gusts. These thunderstorms are
quickly moving north, but will eventually be pushed east as the
surface low pushes east this afternoon.
Meanwhile, the cold front has already entered the northwest
Panhandles with strong north winds and cold air quickly filtering
into the area behind the front. The interaction of this frontal
passage and thunderstorms will need to be monitored as this
collision may enhance storms momentarily before they crossover
into the colder air. Also, the storms have the potential to latch
onto the frontal boundary and ride east as it pushes south.
Heading into this evening, the severe thunderstorm potential will
shift eastward as the front is expected to be through much of the
Panhandles by this evening. Any rain showers will transition to
snow from west to east tonight. The 700mb closed low will swing
across the Panhandles tonight along with the upper closed low,
which will introduce additional wrap around moisture. Some of the
models are hinting at the potential for an axis of moisture to
pivot across the Panhandles. The exact location of this axis of
moisture is not certain, but in general the thought is that this
axis will potentially setup along the I-40 corridor from west to
east before tilting southwest to northeast across the central
Texas and Oklahoma Panhandles.
Snow amounts have increased a bit with the potential for 3 to 5
inches across much of the central and southern Panhandles, with
hinting at the banding along the Canadian River Valley across I-40
west. Snow ratios continue to be lower, but they do approach a
10:1 ratio later tonight as colder air filters into the forecast
area with the passing of the upper low. These snow ratios will
give way to wet and heavy snow, which leads to the potential for
slow accumulation given temperatures will be marginal at the
surface. Therefore the roads may start off wet with the snow, but
if heavier snowfall does occur then the accumulation potential
increases as the ground temperatures will be overcome. Strong
north winds are expected to increase behind the front tonight with
sustained winds of 30 to 40 mph with gusts up to 50 to 60 mph
possible across much of the Panhandles through tomorrow. Given the
potential for the strong winds to line up with the moderate to
heavy snow periods, there is a likelihood for blizzard like
conditions of strongly reduced visibility. Since the snow is
heavier and wetter this go around, there is not as much of a
chance for the snow to blow and drift around once it starts
accumulating as it will stick to surfaces better.
The Winter Weather Advisory will be upgraded to a Blizzard Warning
in regards to the potential impacts from blowing snow and reduced
visibility across the Oklahoma Panhandle and much of the Texas
Panhandle.
Most of the precipitation will be over by tomorrow morning with a
slight chance for lingering rain/snow across the northeast early
tomorrow afternoon. Strong north winds will continue through the
day tomorrow with the potential for a wind highlight being needed
following the end of the snow and Blizzard Warning tomorrow
morning.
Tomorrow's temperatures have been lowered a bit from NBM to
reflect the potential lingering snow cover along with mostly
cloudy skies and strong north winds.
Rutt
LONG TERM...
North winds are expected to stay up in the 20 to 30 mph range with
higher gusts Tuesday night and Wednesday as the upper level low
slowly pulls away from the Panhandles. Winds will remain out of the
northwest on Thursday, but will be more in the 15 to 20 mph range.
Another cold front moves across the Panhandles on Friday pushing the
winds back up to 20 to 30 mph as an upper level short wave moves
southeast across the Central Plains. Upper level heights will then
rise through the weekend which will help to send high temperatures
above normal.
&&
.AMA Watches/Warnings/Advisories...
TX...Blizzard Warning until 10 AM CDT this morning for the following
zones: Armstrong...Carson...Dallam...Deaf Smith...Gray...
Hansford...Hartley...Hutchinson...Lipscomb...Moore...
Ochiltree...Oldham...Palo Duro Canyon...Potter...Randall...
Roberts...Sherman.
OK...Blizzard Warning until 10 AM CDT this morning for the following
zones: Beaver...Cimarron...Texas.
&&
77/2Hazardous weather outlook, Mar 21, 6:08 PM CDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 608 PM CDT Mon Mar 21 2022 OKZ001>003-TXZ001>020-317-221100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 608 PM CDT Mon Mar 21 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Accumulating snow along with patchy blowing snow, strong north winds and sharply reduced visibilities is expected across the Oklahoma Panhandle and most of the Texas Panhandle except the southeast section beginning late this afternoon and continuing through tonight. A Blizzard Warning is in effect for this area during this time period. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Blizzard Warning is in effect until mid Tuesday morning across the Oklahoma Panhandle and most of the Texas Panhandle except the southeast section. Three to five inches of total snowfall accumulation are expected along with patchy blowing snow, strong north winds and sharply reduced visibilities. Strong north winds are anticipated Tuesday across the area, and wind headlines may become necessary. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Mar 22, 3:13 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
313 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM SNOW 5 W AMARILLO 35.20N 101.91W
03/21/2022 E2.0 INCH POTTER TX TRAINED SPOTTER
&&The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:04 AM CDT | Winter Weather Advisory | AMA | Armstrong, Carson, Deaf Smith, Gray, Hansford, Hutchinson and 8 more | 4 hr |
| Mar 22, 3:13 AM CDT | Wind Advisory | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Oldham and 2 more | 16 hr |
Nearby
High Wind Warnings in Texas, 2022High Wind Warnings in Oklahoma, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.